Alabama, 2006Lightning Strike in Alabama, July 16, 2006
July 16, 2006 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 16, 2:15 AM CST, 6 hours 15 minutes earlier.
Area forecast discussion, Jul 16, 2:15 AM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
315 AM CDT SUN JUL 16 2006
.SHORT TERM...LARGE UPPER HIGH PRESSURE DOMINATES MOST OF THE
COUNTRY...EXCEPT OVER THE SOUTHEAST STATES WHERE A TROUGH IS MOVING
SOUTH ALONG THE EASTERN PERIPHERY. THIS TROUGH IS ALSO REFLECTED IN
THE LOW LEVELS...INCLUDING THE SURFACE PRESSURE FIELDS...WHICH
EXTENDS FROM THE CAROLINA COAST ACROSS CENTRAL ALABAMA. THE TROUGH
WILL CONTINUE TO MIGRATE SLOWLY SOUTH AND THE GFS DEVELOPS A WEAK
AREA OF LOW PRESSURE ACROSS THE FORECAST AREA THIS AFTERNOON. THESE
FEATURES...COMBINED WITH ABOVE NORMAL ATMOSPHERIC MOISTURE...WILL
ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO REDEVELOP AGAIN TODAY.
A FEW STORMS SHOULD REMAIN INTO THE EVENING HOURS AS THE TROUGH
NEARS. KMOB AND KEVX RADARS DETECTING ISOLATED SHOWERS BEGINNING TO
REDEVELOP OVER THE COASTAL WATERS. THIS PRECIPITATION WILL EXPAND IN
COVERAGE OFFSHORE EARLY THIS MORNING...AND DEVELOP INLAND THROUGHOUT
THE DAY. HOT TEMPERATURES AGAIN THIS AFTERNOON WITH HIGHS REACHING
THE LOW TO MID 90S...WITH HEAT INDEX VALUES IN THE LOW 100S. /22
&&
.LONG TERM...(MONDAY THROUGH SATURDAY). THE WEAK LOW OVER THE CWFA
...POSITIONED ALONG OR NEAR A WEAK FRONTAL BOUNDARY STALLED ACROSS
THE SE CONUS AND CENTRAL GULF STATES...FILLS AND DRIFTS WEST ALONG
THE WEAKENING BOUNDARY THROUGH MIDWEEK. ALOFT WEAK MIDLEVEL FORCING
IS NOTED BOTH MON AND TUE BY THE GFS AND NAM MAINLY IN THE FORM OF A
SHEAR ZONE FROM THE H5 TROF LIFTING OFF TO THE NE. WITH THIS AND
BETTER MOISTURE CONVERGENCE NEAR THE EXISTING SFC BOUNDARY BETTER
RAIN CHANCES CAN BE EXPECTED FOR MUCH OF THE CWFA THROUGH MIDWEEK.
ALTHOUGH THE CURRENT MAVMOS DEPICTS LIKELY POPS FOR MOST SOUTHERN
SECTIONS OF THE CWFA ON MON WILL OPT TO LEAN TOWARDS THE SLIGHTLY
LOWER MET GUIDANCE FOR NOW. WILL CONTINUE TO USE THE CURRENT MEX
GUIDANCE FOR TEMPS THROUGH THE PD. /32
&&
.MARINE...SURFACE TROUGH EXTENDING FROM THE CAROLINA COAST ACROSS
CENTRAL ALABAMA WILL MOVE CLOSER TO THE COAST TODAY. THIS WILL BRING
A MORE WESTERLY COMPONENT TO THE WIND FLOW TODAY AND MONDAY. THE LOW
WILL GRADUALLY MOVE TOWARD THE SOUTHERN PLAINS BY MIDWEEK AS A RIDGE
OF HIGH PRESSURE RESUMES CONTROL ACROSS THE SOUTHEAST STATES. A
LIGHT TO OCCASIONALLY MODERATE ONSHORE FLOW SHOULD THEN RESUME BY
MIDWEEK. /22
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 93 76 92 76 / 50 30 50 30
PENSACOLA 93 77 90 77 / 50 30 40 30
DESTIN 92 80 90 79 / 50 30 40 30
EVERGREEN 95 73 94 73 / 40 30 40 30
WAYNESBORO 96 73 98 74 / 40 30 40 30
CAMDEN 97 75 96 75 / 30 20 40 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 16, 4:10 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
510 AM CDT SUN JUL 16 2006
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-171100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
510 AM CDT SUN JUL 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP SOUTH OF A WEAK
FRONTAL BOUNDARY THAT WILL MOVE FROM CENTRAL ALABAMA INTO THE
NORTHERN PORTIONS OF THE OUTLOOK AREA. THE COMBINATION OF INCREASING
INSTABILITY AND A WEAK DISTURBANCE MOVING SOUTHWEST ACROSS THE AREA
WILL FAVOR ISOLATED STRONG TO SEVERE THUNDERSTORMS. ONCE THE
STRONGER STORMS DEVELOP...THEY WILL MOVE SOUTH TOWARD THE COAST AT
10 TO 15 MPH.
THE MAIN THREATS WILL BE DAMAGING WIND GUSTS AND HAIL UP TO PENNY
SIZE. IN ADDITION...VERY HEAVY RAINS WITH LOCAL RAINFALL AMOUNTS
BETWEEN 2 AND 3 INCHES IN A SHORT PERIOD OF TIME AND FREQUENT CLOUD
TO GROUND LIGHTNING WILL LIKELY OCCUR.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY INLAND DURING
THE AFTERNOON AND EARLY EVENING HOURS...AND ALONG THE COAST AND
OFFSHORE WATERS OVERNIGHT AND DURING THE MORNING.
THE PROBABILITY OF SEVERE WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED ONLY ON AN ISOLATED BASES...MAINLY DURING THE AFTERNOON.
Lightning, Baldwin
- When
- July 16, 8:30 AM CST
- Where
- Baldwin County, Elberta
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 30.661, -87.750 (the zone’s center; the record gives no point)
An eleven year old boy was struck and killed by lightning while watering his animals near Elberta. Witnesses said there was only one cloud in the sky and the sun was shining when the boy was hit. He was likely hit by the first strike from the storm. He had a water hose in his hand when he was struck.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, July 16 to 27, 200646 deaths · 18 injured · $493 million · 8 events
- Heat in Oklahoma, July 16 to 31, 200610 deaths · 100 injured · 48 events
- Heat in Kansas, July 16 to 20, 20065 deaths · 26 events
- Heat in Missouri, July 16 to 20, 20064 deaths · 37 events
- Heat in Pennsylvania, July 16 to 18, 20063 deaths · 5 events
- Wildfire in Nebraska, July 16 to 18, 2006$1.5 million · 1 event
- Heat in Kansas, July 16 to 20, 20063 injured · 23 events
- Hail in Minnesota, July 16, 2006$50,000 · 4 in hail · 3 events
- Hail and Damaging Winds in Georgia, July 16, 2006$35,000 · 55 kt wind · 4 events
- Damaging Winds in Michigan, July 16, 2006$25,000 · 55 kt wind · 3 events
- Damaging Wind in Alabama, July 16, 2006$25,000 · 55 kt wind · 1 event
- Heat in Kansas, July 16 to 20, 20067 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519422.